Texas, 2012

Drought in Texas, November 1 to 30, 2012

November 1 to 30, 2012 · NWS CRP · 9 events in 9 counties and zones

The temperatures remained above normal for the month of November across South Texas with very dry conditions continuing for the majority of the region. Isolated areas of the Coastal Bend and Brush Country received slightly above normal rainfall.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The temperatures remained above normal for the month of November across South Texas with very dry conditions continuing for the majority of the region. Isolated areas of the Coastal Bend and Brush Country received slightly above normal rainfall. However, most of South Texas received below to well below normal rainfall during the month. Rainfall amounts were slightly above 3 inches below normal over the Victoria Crossroads to 1 to 2 inches above normal in isolated areas over the Coastal Bend. Rain amounts ranged from around 4 inches in Calhoun County to near a tenth of an inch in the northern Brush Country.

The severe drought persisted over southern portions of the Brush Country east into the Coastal Bend with exceptional drought continuing from southern Duval County eastward to the western portions of Kleberg and Nueces Counties. The abundant rains from the previous months continued to sustain the northern portions of the Brush Country to the Victoria Crossroads during the month of November.

Mandatory water restrictions were invoked for the city of Corpus Christi as the combined lake capacity levels fell below 40 percent. The city of Victoria joined Laredo in placing city under voluntary water restrictions. Different stages of water restrictions continued for Beeville, Point Comfort, Alice, and King Ranch Santa Gertrudis District.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:54 PM CST, 6 minutes earlier.

Area forecast discussion, Oct 31, 11:54 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 AM CDT THU NOV 1 2012

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...MVFR VISIBILITIES ARE EXPECTED TO DEVELOP OVER MUCH OF
SOUTH TEXAS OVERNIGHT. PATCHY DENSE FOG IS ALSO EXPECTED...
ESPECIALLY EAST OF INTERSTATE 37. A COMBINATION OF VFR CONDITIONS
AND BRIEF MVFR CEILINGS ARE EXPECTED DURING THE 14-17Z THURSDAY
PERIOD. SOME LOCATIONS ALONG OVER THE COASTAL COUNTIES MAY
EXPERIENCE A SHOWER DURING THE MID MORNING AND DURING THE
AFTERNOON ALONG THE SEA BREEZE. VFR CONDITIONS EXPECTED AREAWIDE
DURING THE EVENING.

&&

.PREV DISCUSSION... /ISSUED 1021 PM CDT WED OCT 31 2012/

DISCUSSION...MAIN STORY OVERNIGHT WILL BE FOG POTENTIAL. NAM12
AS WELL AS HI RES ARW INDICATING THE POTENTIAL FOR AREAS OF FOG
(POSSIBLE DENSE) ACROSS MUCH OF INLAND SOUTH TEXAS DEVELOPING
OVERNIGHT THROUGH DAYBREAK THURSDAY. MOS GUIDANCE ALSO HINTING AT
THIS IN A FEW PLACES. INCREASED THE COVERAGE TO AREAS ACROSS
INLAND SOUTH TEXAS OVERNIGHT. ALSO INCLUDED A MENTION OF DENSE IN
SOME ZONES...BUT NO DENSE FOG ADVISORY AS OF NOW. NO OTHER
CHANGES MADE.

PREV DISCUSSION... /ISSUED 629 PM CDT WED OCT 31 2012/

DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW.

AVIATION...FEW/SCT CLOUDS AROUND THE REGION ALONG THE SEA-
BREEZE. THE AREA WILL REMAIN UNDER VFR CONDITIONS THROUGH 06Z.
THEN CONDITIONS ARE FORECAST TO WORSEN WITH MVFR VSBYS DEVELOPING
AROUND 09Z ACROSS INLAND LOCATIONS. VSBYS MAY LOWER INTO THE
IFR/LIFR CATEGORY AT TIMES BETWEEN 10Z-14Z WITH PERIODS OF LOW
CIGS ALSO DEVELOPING. THIS WILL BE THE RESULT OF LIGHT SURFACE
WINDS AND THE RETURN OF DEEPER MOISTURE IN THE LOWER LEVELS.
VSBYS/CIGS WILL IMPROVE AND LIFT AROUND 15Z THURSDAY AND LEAD TO
ANOTHER DAY OF VFR CONDITIONS.

PREV DISCUSSION... /ISSUED 337 PM CDT WED OCT 31 2012/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...DAYTIME HEATING
AND THE SEA BREEZE HAS TRIGGERED ISOLATED CONVECTION OVER THE GULF
WATERS AND COASTAL LOCATIONS. ANTICIPATE THIS ACTIVITY TO BE
DIURNALLY DRIVEN AND WANE WITH THE LOSS OF DAYTIME HEATING.
OTHERWISE...LOW LEVEL MOISTURE WILL CONTRIBUTE TO PATCHY FOG AND
STRATUS LATE TONIGHT INTO THURSDAY MORNING. ANY FOG THAT DEVELOPS
SHOULD DISSIPATE AFTER SUNRISE AS MIXING COMMENCES. ANOTHER WARM
DAY IN STORE FOR WEDNESDAY WITH MID 80S ACROSS THE VICTORIA
CROSSROADS TO LOWER 90S OVER THE RIO GRANDE PLAINS. INCREASED
TEMPS A FEW DEGREES OVER MAV GUIDANCE BASED ON TRENDS FROM THE
LAST TWO DAYS. CONFIDENCE IS LOW ON STREAM SHOWER DEVELOPMENT
TOMORROW MORNING SO WILL LEAVE OUT OF THE FORECAST ATTM.

LONG TERM (FRIDAY THROUGH TUESDAY)...EXPECT TEMPS TO WARN JUST A
BIT MORE ON FRIDAY THAN WHAT WE ARE EXPECTING FOR THURSDAY...WITH
DEEP MOISTURE SLOWER TO COME IN THAN HAD BEEN INDICATED BY MODELS
FOR THE PAST FEW DAYS. HAVE KEPT JUST 10 POPS THROUGH FRIDAY
NIGHT...AND HAVE EVEN CUT THOSE BACK IN AREA A BIT DURING THE DAY ON
FRIDAY. WITH DECENT MOISTURE JUST ABOVE THE SURFACE COULD STILL SEE
JUST A FEW SHOWERS THOUGH...MAINLY OF THE STREAMER TYPE. BY
SATURDAY...FINALLY SEEING PWAT VALUES INCREASING TO 1.2 INCHES AND
HIGHER SO WILL GO WITH THE 20 POP THERE.  MODELS HAVE JUMPED ONTO
THE COLD FRONT A BIT MORE FOR SUNDAY NIGHT...WITH VARYING STRENGTHS
BETWEEN MODELS. THEY ARE ALL CONSISTENT HOWEVER IN INDICATING THE
FRONT BEING RATHER SHALLOW. DESPITE A DECENT PUSH AT THE
SURFACE...BOTH 925 AND 850 LEVELS SHOW THE PUSH OF COLDER AIR
FARTHER TO THE EAST...WITH SOUTH TEXAS JUST CLIPPING THE TAIL END OF
THE BOUNDARY. HAVE HELD ONTO 30 POPS FOR SUNDAY/SUNDAY NIGHT. UPPER
LEVEL SUPPORT STILL NOT GREAT...ALTHOUGH MODELS ARE CONSISTENT IN
BRINGING A JET AXIS UP FROM THE SOUTH AND OVER THE AREA SUNDAY NIGHT
INTO MONDAY MORNING. GFS AND CANADIAN WOULD HAVE A MORE FAVORABLE
POSITION OF THE JET THAN ECMWF.

BEYOND THE FRONT...HAVE DECREASED TEMPS A BIT...BUT NOT
SIGNIFICANTLY WITH SHALLOW NATURE OF THE CAA. GFS IS VERY QUICK TO
BRING IN DRY AIR BEHIND THE FRONT...WITH ECMWF HOLDING ONTO SOME
MOISTURE. WITH SHALLOW FRONT WILL HAVE THE POTENTIAL FOR SOME OVER
RUNNING AND WILL GET A BETTER HANDLE ON THAT WHEN MORE CONFIDENT IN
FRONT TIMING/STRENGTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    89  67  90  69  89  /  10  10  10  10  20
VICTORIA          87  63  88  65  88  /  10  10  10  10  20
LAREDO            91  69  92  68  92  /  10  10  10  10  20
ALICE             89  64  90  65  89  /  10  10  10  10  20
ROCKPORT          83  68  84  70  85  /  10  10  10  10  20
COTULLA           88  64  89  64  88  /  10  10  10  10  20
KINGSVILLE        89  67  89  66  89  /  10  10  10  10  20
NAVY CORPUS       82  70  84  71  84  /  10  10  10  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Oct 31, 4:29 AM CST, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 AM CDT WED OCT 31 2012

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 AM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

EARLY MORNING PATCHY FOG. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/71

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Bee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Other Federal Agency
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

Drought, Live Oak

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Other Federal Agency
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

Drought, San Patricio

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Other Federal Agency
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

Extreme drought developed over the western portion of the county during the month.

Drought, Webb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Webb forecast zone
Reported by
Other Federal Agency
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

Extreme drought remained over the western portion of the county during the month.

Drought, Nueces

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Other Federal Agency
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

Exceptional drought remained over the western portion of the county during the month.

Drought, Kleberg

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kleberg forecast zone
Reported by
Other Federal Agency
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Exceptional drought remained over the western portion of the county during the month.

Drought, Jim Wells

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Other Federal Agency
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

Exceptional drought remained over the most of the county during the month.

Drought, Goliad

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Other Federal Agency
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Drought developed over the western portion of the county during the month.

Drought, Duval

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Other Federal Agency
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

Extreme drought remained over the eastern portion of the county.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420667, 420668, 420669, 420670, 420671, 420672, 420673, 420674, 420675.